Have any of you had issues with your dura patch after a decomp surgery? Although my daughter's NS believes there is nothing wrong with her, she is in the process of "growing" a third bulge on the back of her head where she leaks spinal fluid. The fluid stays between the dura and her skin, so none actually leaks out. When she has a lumbar puncture the bulge goes down again, but after two lumbar punctures we don't want her to have to go through that again unless absolutely necessary. Her neurologist thinks she may be having a reaction to/rejecting her dura patch. Is this common? The NS won't do anything but prescribe steroids...dexamethasone at a decreasing dose for 9 days. Her head, neck, and back pain are so intense that she is in bed all day and wakes up in pain each night. She won't take OTC pain meds because she says they don't help. Because the NS believes there's nothing wrong with her, he hasn't prescribed anything for pain. My daughter is only 10 and is not a hypochondriac. Her pain is very real.
i'm so sorry your daughter is in so much pain...i have not yet had the surgery, but do know that some people have def. had reactions to the patch used for them. selma is a great one to ask and she will be on in a bit, i'm sure. do you know what kind of patch the dr. used? that may better help others in offering opinions...
Hi....I am so sorry ur DD is going thru this...I had a leak after an epidural given for childbirth and trust me chiari HA's r bad this is worse......unless u have both which is a possibility.Moving at all with a leak is near impossible....and rest is the best along with plenty of H2o.
I have heard that some can reject the patch and this can be the result......it sounds like ur DD may have had a synthetic patch.
May I ask, what did they tell u to have ur DD do to aid in this healing?People in general don't like to accept they may have made a mistake..and ur NS is no exception.I have heard that when these issues do not resolve they may ned to go back in and replace the patch with her own skin. (which is what my patch is)
Try the streroids and if they do not work, what options did the NS give?
Hi, My names Michelle I had the same thing happen to me with the dura patch having the leaks big bulge on the back of my head my fluid leaked out of the staples causing u fluid to run down my neck and waking up to my pillow beening soak wet from it,,,I was in the hospital every wk 2 wk having to lay flat with lumbar drain but soon as I was back to sitting up it would come back I ended up have 3 redo surgeries finally the last one dr at different hospital but in 9 Gore Tex patches over the dura patch to stop the leaks he said it was like sponge when he but one patch it just come right thur finally after 9 he said it quite coming thur I understand her headaches their unbelievable u dont want to hold your head up...I say they need to redo the surgery try some kind of different patch ...I'll be praying for her and your family!!!
My 1st surgery was in Apr. In May I had a 2nd surgery - I developed an infection, my body rejected the patch. I feel for your daughter, I also suffered with intense pain from this. Meds only give temporary relief, they're not a solution. Be firm with the NS and let them know you want something done.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.